Functiones et Approximatio Commentarii Mathematici

On arithmetical nature of Tichy-Uitz's function

Elena Zhabitskaya

Full-text: Open access


In [10] R.F. Tichy and J. Uitz introduced a one parameter family $g_{\lambda}$, $\lambda \in (0,1)$ of singular functions. When $\lambda=1/2$ function $g_{\lambda}$ coincides with the famous Minkowski's question mark function. In this paper we describe the arithmetical nature of function $g_{\lambda}$ when $\lambda = \frac{3-\sqrt{5}}{2}$.

Article information

Funct. Approx. Comment. Math., Volume 43, Number 1 (2010), 15-22.

First available in Project Euclid: 28 September 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11J70: Continued fractions and generalizations [See also 11A55, 11K50]

continued fractions Minkowski's function


Zhabitskaya, Elena. On arithmetical nature of Tichy-Uitz's function. Funct. Approx. Comment. Math. 43 (2010), no. 1, 15--22. doi:10.7169/facm/1285679142.

Export citation


  • J.C. Alexander and D.B. Zagier, The entropy of a certain infinitely convolved Bernoulli measures, J. London Math. Soc. 44 (1991), 121--134.
  • A. Denjoy, Sur une fonction reele de Minkowski, J. Math. Pures Appl. 17 (1938), 105--151.
  • A.A. Dushistova, I.D. Kan and N.G. Moshchevitin, Differentiability of the Minkowski question mark function, Preprint available at arXiv:0903.5537v1.pdf (2009)
  • Yu. Yu Finkel'shtein, Klein polygons and reduced regular continued fractions, Russian Mathematical Surveys 48(3) (1993), 198.
  • J.P. Graber, P. Kirschenhofer and R.F. Tichy, Combinatorial and arithmetical properties of linear numeration systems, Combinatorica 22(2) (2002), 245--267.
  • G.H. Hardy and E.M. Wright, An Introduction to the Theory of Numbers, Oxford University Press, Oxford, 1980.
  • O. Perron, Die Lehre von den Kettenbruchen, Bd.I.Teuber, 1954.
  • T. Rivoal, Suites de Stern-Brocot et fonction de Minkowski, Preprint available at http ://
  • R. Salem, On some singular monotonic functions which are strictly increasing, Trans. Amer. Math. Soc. 53 (1943), 427--439.
  • R.F. Tichy and J. Uitz, An extension of Minkowski's singular function, Appl. Math. Lett. 8 (1995), 39--46.
  • P. Viader, J. Paradis and L. Bibiloni, A new light of Minkowski's $?(x)$ function, J. Number Theory. 73 (1998), 212--227.